Hello, I;m hoping someone can help me here. Unfortunately and after 3 lots of general anaesthesia and morphine within a 12 month period (2009) I shortly after the third major operation developed sudden and severe depression. It is not, and I stress this, not a psychological problem but a physiological / chemical one. I think it was caused by either the three doses of anaesthetic or the same of morphine which was given to me during these three major operations and my GP agrees that this could be the case. I was eventually prescribed various anti-depressants, none of which helped me and all of which made me feel sick. I was in a very bad way indeed for several months and I can now understand how a person can feel so low as to commit suicide, something I could never before understand.
I stumbled upon Dosulepin on the internet as an anti depressant which was less likely to cause nauseas than the others I’d tried (which proved to be the case) and was prescribed it by my GP. It has worked to an acceptable level for over two years now though I have had periods when it wasn't so effective but I can deal with these. The company which supplied the dosulepin which I have become accustomed to has recently stopped supplying it and I've tried other brands which simply do not work. One pharmacist suggested that the excipients in other brands can react adversely etc. ... I have looked at the ingredients of the brand which I get along with (made by Waymade Healthcare / Sovereign ) and those which made me ill (Teva and Co-pharma brands for example) and having no effect on the depression and they do vary though the active ingredient is identical apparently (Dosulepin Hydrochloride).... I am so afraid of feeling ill again as I was before and I have only around 20 capsules of the Waymade / Sovereign brand remaining.